Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 30, 2005, 1:43 PM EDT for Bulloch County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 1:43 PM EDT (17:43 UTC)
- Expired
- Apr 30, 2005, 2:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 8:10 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 30, 1:05 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 301743
SVRCHS
GAC031-301830-
/O.NEW.KCHS.SV.W.0041.050430T1743Z-050430T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLOCH COUNTY IN SOUTHEAST GEORGIA
* UNTIL 230 PM EDT
* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THIS STORM WAS LOCATED 8 MILES WEST OF NEVILS...OR ABOUT 7
MILES NORTH OF CLAXTON...MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
REGISTER...
NEVILS AND GEORGIA SOUTHERN...
DENMARK...
BROOKLET...
LEEFIELD...
THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3237 8193 3225 8191 3220 8171 3227 8151
3250 8158
$$
JPC1 follow-up statement
000
WWUS52 KCHS 301802
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EDT SAT APR 30 2005
GAC031-301830-
/O.CON.KCHS.SV.W.0041.000000T0000Z-050430T1830Z/
BULLOCH-
200 PM EDT SAT APR 30 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR BULLOCH COUNTY...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES EAST OF STATESBORO TO PEMBROKE...MOVING
SOUTHEAST AT 40 MPH. POWERLINES...TREES...AND TRAFFIC LIGHTS ARE DOWN IN
STATESBORO.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3237 8193 3225 8191 3220 8171 3227 8151
3250 8158
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:15 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 30, 1:15 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
115 PM EDT SAT APR 30 2005
.UPDATE...ANOTHER QUICK UPDATE TO INCLUDE NEW SEVERE
THUNDERSTORM WATCH 218 IN TEXT PRODUCTS AND GRIDS. NEW WATCH
REPLACES PREVIOUS WATCH 216 AND ALSO INCLUDES MORE COUNTIES...ALL OF
OUR GA COUNTIES UNTIL 6 PM EDT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR TSTM WATCH 218 FOR ALL SE GA COUNTIES.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
SVR TSTM WATCH 217 FOR SOUTHERN SC AND ADJ COASTAL WATERS
UNTIL 4 PM EDT.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-374.
&&
JRLHazardous weather outlook, Apr 30, 1:22 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 122 PM EDT SAT APR 30 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 122 PM EDT SAT APR 30 2005 UPDATED FOR LATEST SEVERE THUNDERSTORM WATCHES ...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR SOUTHERN SOUTH CAROLINA AND ADJACENT COASTAL WATERS... ...SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR FAR INLAND GEORGIA COUNTIES... ...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 6 PM EDT FOR COASTAL GEORGIA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING AS THE MAIN HAZARDS. REFER TO THE SEVERE WEATHER OUTLOOK AND ZONE FORECAST FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE. SOUTHWEST WINDS AROUND 20 KNOTS ARE EXPECTED WITH GUSTS TO 30 KNOTS. REFER TO LATEST RECREATION FORECAST AND NPW FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Apr 30, 8:10 AM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 810 AM EDT SAT APR 30 2005 GAZ087>088-099>101-114>115-301800- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 810 AM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN... SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 9:40 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 940 AM EDT SAT APR 30 2005 SCZ040-042>045-047>051-302000- ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 940 AM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR THE FOLLOWING AREA... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER... ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT... HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER. GAZ087>088-099>101-114>115-301800- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 940 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN... SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 11:48 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1148 AM EDT SAT APR 30 2005 SCZ040-042>045-047>051-302000- ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 1148 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT FOR THE FOLLOWING AREA... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER... ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT... HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER. GAZ087>088-099>101-114>115-301800- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 1148 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN... SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 1:07 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 107 PM EDT SAT APR 30 2005 GAZ087>088-099>101-114>115-302200- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 107 PM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 216 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 218 UNTIL 6 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THE NEW WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...STATESBORO...REIDSVILLE...CLAXTON... MILLEN...SPRINGFIELD...METTER AND SYLVANIA. GAZ116>119-137>141-302200- COASTAL BRYAN-INLAND BRYAN-COASTAL CHATHAM-INLAND CHATHAM- COASTAL LIBERTY-INLAND LIBERTY-LONG-COASTAL MCINTOSH- INLAND MCINTOSH- 107 PM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 5 COUNTIES IN SOUTHEAST GEORGIA BRYAN... CHATHAM... LIBERTY... LONG... MCINTOSH... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY... THIS INCLUDES THE CITIES OF...SAVANNAH...TYBEE ISLAND... HINESVILLE...HALFMOON LANDING...LUDOWICI...PEMBROKE... FORT MCALLISTER...DARIEN AND TOWNSEND. SCZ040-042>045-047>051-302000- ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 107 PM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT FOR THE FOLLOWING AREA... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...CHARLESTON...RIDGELAND...JASPER... BEAUFORT...HILTON HEAD...MONCKS CORNER...WALTERBORO... EDISTO BEACH...ALLENDALE...HAMPTON...ST. GEORGE AND SUMMERVILLE.
Special weather statement, Apr 30, 1:20 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 120 PM EDT SAT APR 30 2005 GAZ099-301745- CANDLER- 120 PM EDT SAT APR 30 2005 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 145 PM EDT... AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ALINE...OR ABOUT 8 MILES SOUTHWEST OF METTER...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ALINE...CANOE...UNION... SHAMROCK...OLIFFTOWN...METTER...PARISH AND PULASKI THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:16 PM EDT | Severe Thunderstorm Warning | CHS | Tattnall | 44 min |
| Apr 30, 1:32 PM EDT | Severe Thunderstorm Warning | CHS | Evans | 28 min |
| Apr 30, 1:57 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 33 min |
| Apr 30, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 51 min |
| Apr 30, 2:46 PM EDT | Special Marine Warning | CHS | 119 min | |
| Apr 30, 3:24 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.